Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Subgroup properties of fully residually free groups


Author: Ilya Kapovich
Journal: Trans. Amer. Math. Soc. 354 (2002), 335-362
MSC (2000): Primary 20F65
Published electronically: June 27, 2001
MathSciNet review: 1859278
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

We prove that fully residually free groups have the Howson property, that is the intersection of any two finitely generated subgroups in such a group is again finitely generated. We also establish some commensurability properties for finitely generated fully residually free groups which are similar to those of free groups. Finally we prove that for a finitely generated fully residually free group the membership problem is solvable with respect to any finitely generated subgroup.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 20F65

Retrieve articles in all journals with MSC (2000): 20F65


Additional Information

Ilya Kapovich
Affiliation: Department of Mathematics, University of Illinois at Urbana-Champaign, 1409 West Green Street, Urbana, Illinois 61801
Email: kapovich@math.uiuc.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-01-02840-9
PII: S 0002-9947(01)02840-9
Received by editor(s): August 26, 1999
Received by editor(s) in revised form: February 8, 2001
Published electronically: June 27, 2001
Article copyright: © Copyright 2001 American Mathematical Society